Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 30, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this severe thunderstorm warning at Mar 25, 1997, 5:32 PM EST for Elbert County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1997, 5:32 PM EST (22:32 UTC)
- Expired
- Mar 25, 1997, 6:15 PM EST
- In force
- 43 min
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Elbert County, GA
The radar
The Greer radar (KGSP), 102 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 252233 RRA SVRGSP GAC105-252315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 532 PM EST TUE MAR 25 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST GEORGIA ...ELBERT COUNTY WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM ABOUT TO MOVE INTO SOUTHERN ELBERT COUNTY. THIS STORM RECENTLY PRODUCED GOLFBALL SIZED HAIL IN WILKES COUNTY GEORGIA. THE STORM WAS MOVING TO THE NORTH AT ABOUT 30 MPH...AND WILL MOVE UP ROUTE 77 TOWARDS THE CITY OF ELBERTON. LARGE HAIL IS LIKELY WITH THIS STORM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. ZOLTOWSKI &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:00 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 25, 2:00 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC
200 PM EST TUE MAR 25 1997
CAE: MINS INITIALLY MAY BE TOO HIGH TONIGHT...OTHERWISE FCST
ON TRACK.
RAH: NW PIEDMONT SHOULD SEE CLRG IN AFTERNOON AS WELL ON WED.
FFC: FCSTS LOOK ON TRACK.
GOOD VWP JUST ABV SFC SHOULD CONTINUE TO INCREASE UPSLOPE SHRA
COVERAGE ACRS THE FA INTO THIS EVENING. CD FNT STILL PROGGED TO
BE ACRS MY CWA BY 12Z & ALTHOUGH THE LOW-LVL FIELDS & UPPER JET
DYNAMICS ARE FAVORABLE...EXPECT TO BE STABLE ENOUGH TO PRECLUDE
ANY SUBSTANTIAL TSRA DEVELOPMENT TONIGHT. OF NEXT CONCERN IS
ANY HVY RAIN POTENTIAL...FAVORABLE UPSLOPE FLOW ALONG WITH
PWS ABT 125% OF NORM MAY ALLOW A FEW AREAS TO APPROACH 1 OR
3 HR FFG VALUES...BUT QUICKNESS OF SYSTEM WILL LIKELY PREVENT ANY
PROBLEMS FROM DEVELOPING.
THEREAFTER...T/H X-SXNS SHOW RH LVLS DECREASING BETWEEN 12 & 18Z
WEDNESDAY. DEVELOPING NORTHWEST FLOW WILL ALLOW MOST OF FA TO
SEE SUNSHINE DURING THE AFTERNOON. SFC RIDGING BUILDS IN FOR THE
LATTER HALF OF THE FCST PERIOD...PROVIDING FAIR CONDS THURSDAY.
GSP 49/70/44/72 8400
AVL 48/64/39/69 8300
CLT 54/70/46/71 8600
CSHNearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.